Help with WBC injections

Please feel free to read, share your thoughts, your stories and connect with others!
Steph20021
Posts: 503
Joined: Sat Dec 27, 2014 4:58 pm
Location: Ontario, Canada

Help with WBC injections

Postby Steph20021 » Mon Mar 20, 2017 8:42 pm

I had my first cycle of gastrofil, a WBC booster, the last one was Saturday but today is Monday and I'm still as sick as ever, dry heaving, nausea and vomit.
When please tell me does it get better? Since I started them after chemo de access I've been sick so many days now.
The heaving cramps my belly because of all the surgeries I've had it hurts. Also, hard to keep pills down and swallow,pills like this :(
Help I feel so hopeless tonight. Sorry for the drama.
DX 1/31/14 @ 33- SPS-T4a(invades visceral peri), N2a(6/106 LN), M1a(ovary) (Stage 4a) MSS
2/1/14-subtotal col, lost R ovary, temp ileo
3/14-9/14- folfox; sepsis
11/14-CT/PET: L ovary met, pelvic met, (?)ghost liver met(?)
12/14-folfiri -13 rds kept me stable from 3/15-6/15
8/15-HIPEC, hysterectomy et al, 2nd temp ileo, NED?
09/15- cea 0.9
05/16- recurrence in abdo wall and lymph nodes
Jan/17- pulmonary embolism
Feb/17- 1 wk radiation to abdo wall
Currently stable suce Aug/16- on folfiri

KElizabeth
Posts: 390
Joined: Sat Oct 31, 2015 12:41 pm
Facebook Username: KElizabeth
Location: Omaha

Re: Help with WBC injections

Postby KElizabeth » Mon Mar 20, 2017 9:04 pm

That sounds very unusual for Neupogen. Bone pain and fatigue are generally the only complaints.
I would guess it's something besides the Neupogen causing the vomiting. You absolutely should ask your oncologist to address your symptoms. It's possible to go through chemo with very little nausea if you find the combination of drugs that works for you. You may need to keep complaining to the oncologist until you get what works.
In the meantime stay on the anti nausea meds you have and don't let up, because it's harder to control once it gets hold. If you have some anxiety meds, they may help with the nausea too.
I hope you can calm the storm tonight and get some relief from the oncologist tomorrow.
Elizabeth
Female age 38- ,2 teens.
Colon Cancer - DX March 2013
Age 34 at DX - Stage III B
Resection surgery -May 2013
FOLFOX - June, 2013 to Sept, 2013
5FU plus leukavorin Sept, 2013 to Dec, 2013
METs liver and lungs discovered Sept, 2015
KRAS - MSS
FOLFIRI plus Avastin - Sept, 2015 - July 2017
Durvalumab and Cediranib Sept 2017 -current
CEA at recurrence:10.1/august, 2015
CEA: 1.9 February, 2016
CEA: 16.4 March 2017
CEA: 90.1 October 2017

Steph20021
Posts: 503
Joined: Sat Dec 27, 2014 4:58 pm
Location: Ontario, Canada

Re: Help with WBC injections

Postby Steph20021 » Sat Mar 25, 2017 2:01 am

Thanks Elizabeth. My nurse and oncologist hadn't seen this kind of reaction for anyone else but other than stopping my pain meds almost cold turkey, there was nothing else different with my treatment. They've given my IV hydration for the last two days in hospital, and I'll have homecare administer it here over the weekend. Monday I go back to the hospital to check on bloodwork, kidney levels in particular, and a urine culture I gave. They can't believe this is from the WBC injections but I think they are reluctant to try it again with me-at least not without better monitoring.
It's amazing what a litre of saline fluid will do when you are unwell. I felt improvement so quickly.
DX 1/31/14 @ 33- SPS-T4a(invades visceral peri), N2a(6/106 LN), M1a(ovary) (Stage 4a) MSS
2/1/14-subtotal col, lost R ovary, temp ileo
3/14-9/14- folfox; sepsis
11/14-CT/PET: L ovary met, pelvic met, (?)ghost liver met(?)
12/14-folfiri -13 rds kept me stable from 3/15-6/15
8/15-HIPEC, hysterectomy et al, 2nd temp ileo, NED?
09/15- cea 0.9
05/16- recurrence in abdo wall and lymph nodes
Jan/17- pulmonary embolism
Feb/17- 1 wk radiation to abdo wall
Currently stable suce Aug/16- on folfiri

User avatar
BeansMama
Posts: 957
Joined: Thu Jan 28, 2016 1:38 am
Location: North Carolina

Re: Help with WBC injections

Postby BeansMama » Sat Mar 25, 2017 7:34 am

Steph20021 wrote:Thanks Elizabeth. My nurse and oncologist hadn't seen this kind of reaction for anyone else but other than stopping my pain meds almost cold turkey, there was nothing else different with my treatment. They've given my IV hydration for the last two days in hospital, and I'll have homecare administer it here over the weekend. Monday I go back to the hospital to check on bloodwork, kidney levels in particular, and a urine culture I gave. They can't believe this is from the WBC injections but I think they are reluctant to try it again with me-at least not without better monitoring.
It's amazing what a litre of saline fluid will do when you are unwell. I felt improvement so quickly.


I went through something similar and ended up in the ER. When I told them I hadn't taken my pain medication because I couldn't keep anything down they told me that not taking it could actually make my nausea worse. Depending on how long you have been on it and what dosage you are on your body may still go through withdrawal symptoms.
41 yrs old
Tumor found 9/2015
Surgery 1 - 11/2015 LAR and colostomy
Surgery 2 - 11/2015 wound vac
Surgery 3 - 12/2015 revise resection, move colostomy
Mets to liver - tumor inoperable - one add'l met destroyed
Stage IVa (T3 N2a M1a)
Primary tumor 9 cm x 7.5 cm x 2 cm
Beginning Folfox 1/2016 - Failed
Beginning Folfiri and vectibix 8/2016 — Failed
Beginning Folfirinox + Avastin 11/2016 - Failed
Beginning Keytruda 1/2017
CEA drop from 345 to 7.3 after starting immunotherapy
Lynch positive 3/2016

MissMolly
Posts: 443
Joined: Wed Jun 03, 2015 4:33 pm
Location: Portland, Ore

Re: Help with WBC injections

Postby MissMolly » Sat Mar 25, 2017 8:50 pm

Steph20021 wrote:I'm still as sick as ever, dry heaving, nausea and vomit.


Your mention that your narcotic medication was discontinued cold-turkey.

In taking a narcotic or opiate medication, the body becomes physiologically tolerant/dependent on receiving a certain amount of opiate. The discontinuation of your narcotic medication was the likely root cause of your ongoing vomiting and nausea - you were experiencing opiate withdrawal.

Opiate withdrawal can be brutally uncomfortable. Drenching cold sweats + chills; nausea + forceful vomiting; severe muscle pain and muscle cramping, especially of the lower legs; pounding headache; sensitivity to lights and sounds; feeling as though you have a severe case of the flu; in severe cases, grand mal seizures.

I am on palliative care and a potent narcotic cocktail of Fentanyl + dilaudid. I was naive to the powerful effects of narcotic dependency and was not timely in having a prescription filled. Within 6 hours of my last dose of narcotic, I went into full withdrawal. It was brutal - so brutal, that I ended up in the emergency room with a 2 day inpatient hospital stay.

If you have been on a narcotic for more than a week, it is wise to taper the dosage with MD supervision and guidance.
- Karen -
Devoted daughter to my father, diagnosed with stage 2 colon cancer Nov-2014.
Dear friend to Bella Piazza, former CC member.
I have a permanent ileostomy and offer advice on living with an ostomy.
I have been on Palliative Care for broad endocrine failure + Addison's disease + osteonecrosis of both hips/jaw + immunosuppression and recurrent infection x 4 years. I transitioned to Hospice Sept-2016, but it was not yet my time. I am back on Palliative Care and live a simple life due to frail health.

User avatar
CRguy
Posts: 9323
Joined: Sun Feb 10, 2008 6:00 pm

Re: Help with WBC injections

Postby CRguy » Sun Mar 26, 2017 1:36 am

WORD !!!!
If you have been on a narcotic for more than a week, it is wise to taper the dosage with MD supervision and guidance.

good info MissMolly
VERY good WORD !
CR
Caregiver x 3
Stage IV A rectal cancer/lung met
10 Year survivor
my life is an ongoing totally randomized UNcontrolled experiment with N=1 !
Review of my Journey so far


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Bing [Bot], Google [Bot], mhf1986 and 41 guests